MAUDE Adverse Event Report: COVIDIEN 7831 PKG STRPS IODOFORM1/4X5YD; GAUZE/SPONGE, INTERNAL

COVIDIEN 7831 PKG STRPS IODOFORM1/4X5YD; GAUZE/SPONGE, INTERNAL
Model Number 7831
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the patient had surgery to remove a cyst on her back in 2021 at the pa-c.At the appointment to have her stitches removed, it was determined that the wound was infected.The pa packed the wound with expired iodoform packing strips.The expiration date was 2016-04, ref (b)(4).The patient was started on cefalexin bid for 10 days.Attempts have been conducted to gather clarification of the reported event.To date, no clarification has been received to confirm if the iodoform packing strip contributed to the infection.If additional pertinent information becomes available, the report will be updated.

Brand Name
7831 PKG STRPS IODOFORM1/4X5YD
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key12316147
Report Number1018120-2021-00452
Device Sequence Number11889179
Product Code EFQ
UDI-Device Identifier10884521068704
UDI-Public10884521068704
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/30/2016
Device Model Number7831
Device Catalogue Number7831
Device Lot Number140000794262X
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;